First post - question on results

Hello I have had an underactive thyroid since the birth of my daughter, just over thirty years ago. Recently I have felt that some of the original symptoms have returned, feeling lithergic, spaced out, loss of memory general tiredness.

I have been on a constant dose of 125mg for a long time and after a recent blood test my GP has reduced my tablets to 100mg of Levothroxine. I also requested a vitamin B12 test which the GP says is fine.

My TSH is 5.06 and my T4 is 12.

I have requested to be referred to the Thyroid clinic at my local hospital but my GP says this is not necessary.

Any thoughts would be gratefully received.

5 Replies

oldestnewest
  • Hi & welcome Liah

    Your GP reduced your levo with a TSH of over 5?

    Have you got the ranges (in brackets - e.g. my local lab is 0.3 to 5.5). B12 test can be 'fine' but should be over 500 - more is better! (I never believe fine & normal when I don't feel it) I had the active B12 test - rather than the ordinary serum test. Also Vitamin D, ferritin and folate should be tested too - all similar symptom of tiredness if too low. I'd request again to be referred if your GP is not helping you. Jane :D

  • ALWAYS ask for copies of your blood test results so you can monitor your own progress. No other person will be as interested in your return to good health than YOU :-) Also it means we are in a better position to help/guide you....

    there is no such thing as normal - as what is normal for one is not for another. Fine = in range - but sometimes things need to be at the TOP of the range for optimal health.

    Good luck :-)

  • Welcome to the forum, Liah.

    If your GP thinks TSH 5.06 of someone on Levothyroxine is fine you most certainly need a referral to the Thyroid Clinic.

    TSH of people on medication is usually comfortable just above or below 1.0. Scroll down to Guidelines and Treatment Options to read Dr. A. Toft's comments in Pulse Magazine thyroiduk.org.uk/tuk/about_...

    If you want a copy of the article to show your GP email louise.warvill@thyroiduk.org.uk

  • I think your GP needs to go on a course re diagnosing and clinical symptoms of hypothyroidism. I wouldn't say a Refresher Course as I don't think they have one at any time whilst training.

    He certainly doesn't know that a TSH should be low or very low when you are on medication. For him to reduce your medication is very wrong and can lead to problems for you. This is a link and go to the date July 15, 2006 and read the answer to the question:-

    web.archive.org/web/2010103...

  • Thank you everyone for your responses, just as I thought.

    Back to the GP and push for a referral.

You may also like...